Alert archive / Pennsylvania / Special Weather Statements in 2019
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 23, 2019, 4:21 PM EDT for Cameron County, Pennsylvania. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2019, 4:21 PM EDT (20:21 UTC)
- Expired
- Jul 23, 2019, 4:45 PM EDT
- In force
- 24 min
- Issued by
- NWS State College, PA
County Cameron County, PA
The radar
The State College radar (KCCX), 42 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
500
WWUS81 KCTP 232021
SPSCTP
Special Weather Statement
National Weather Service State College PA
421 PM EDT Tue Jul 23 2019
PAZ010-011-017-232045-
Cameron PA-Clearfield PA-Elk PA-
421 PM EDT Tue Jul 23 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF ELK...CLEARFIELD...AND
CAMERON COUNTIES UNTIL 445 PM EDT...
At 420 PM EDT, Doppler radar indicated a strong thunderstorm near
Hicks Run, moving east at 15 mph.
Wind gusts 40 to 50 mph and pea size hail are possible.
Locations impacted include...
Hicks Run and Driftwood.
LAT...LON 4138 7799 4137 7799 4122 7809 4118 7810
4114 7813 4124 7834 4140 7825
TIME...MOT...LOC 2020Z 288DEG 14KT 4131 7825
$$
JungWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 23, 3:03 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 23, 3:03 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service State College PA 303 PM EDT Tue Jul 23 2019 .SYNOPSIS... Cooler and much less humid air arriving today in northerly flow. A trough aloft will slowly swing across the state this week with a surface high pressure system following doggedly after. Warmer and more muggy air will be returning later in the week and for the weekend as the high pressure moves off the east coast. && .NEAR TERM /THROUGH WEDNESDAY/... Main player today is upper trough that will take its time swinging through over the next few days. Though airmass is much drier in lower levels, cooler air aloft helping to produce enough instability/CAPE to generate isolated to scattered showers and a few tstms along an 850mb N/S oriented convergence line extending from ROC to BFD to MGW. A localized wind gust to 30 mph will be poss near any tstms. These will slowly drift eastward just another county or two over the next several hours before dissipating early this evening. Clouds will also linger through the daytime before decreasing overnight, with patchy fog forming in the deeper valleys of the northern mountains as lows there drop into the 50s (lows around 60 in the Susq Valley). Wed looks like a smaller version of today. With trough still lingering, more isolated showers again look to pop midday/afternoon generally over the NW and Laurels. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... A rather deep (seasonably-adjusted) upper level trough over CPA at the start of the period will gradually deamplify into the weekend. High pressure will dominate the surface pattern as it migrates slowly eastward from the Ohio Valley off the Mid Atlantic coast by Saturday morning. A pocket of cool air aloft may combine with diurnal heating to produce a few spotty showers over the northern tier during the afternoon on Thursday and Friday. Otherwise, expect an extended break from the heat and humidity with mostly dry and pleasant conditions, plenty of sunshine, and comfortably warm afternoons/cool nights. && .LONG TERM /SATURDAY THROUGH TUESDAY/... Rainfall potential will slowly increase during the period as more typical summertime pattern becomes established over the region. Model and ensemble guidance show a frontal system approaching the area early next week, offering the highest chance for showers/t-storms. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... Main player today is upper trough that will take its time swinging through over the next few days. Though airmass is much drier in lower levels, cooler air aloft helping to produce enough instability/CAPE to generate isolated to scattered showers and a few tstms along an 850mb N/S oriented convergence line extending from ROC to BFD to MGW. A localized wind gust to 30 mph will be poss near any tstms. These will slowly drift eastward just another county or two over the next several hours before dissipating early this evening. Broken deck of clouds now VFR across most of CWA, with LNS hanging on to MVFR for a bit longer. There will also be local restrictions in any showers. The clouds will linger through the daytime before decreasing overnight, with patchy fog forming in the deeper valleys of the northern mountains as lows there drop into the 50s (lows around 60 in the Susq Valley). Wed looks like a smaller version of today. With trough still lingering, more isolated showers again look to pop midday/afternoon generally over the NW and Laurels. But overall expect VFR conditions and light northerly winds. Excellent flying weather continues through the weekend. .Outlook... Wed-Sun...No sig wx expected. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Dangelo/RXR NEAR TERM...RXR SHORT TERM...Steinbugl LONG TERM...Steinbugl AVIATION...RXR
Hazardous weather outlook, Jul 23, 4:16 AM EDT, 12 hours 5 minutes before
Hazardous Weather Outlook National Weather Service State College PA 416 AM EDT Tue Jul 23 2019 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-240830- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 416 AM EDT Tue Jul 23 2019 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 23, 12:29 PM EDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1229 PM EDT TUE JUL 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 1 ENE BROGUEVILLE 39.85N 76.51W
07/23/2019 M3.20 INCH YORK PA TRAINED SPOTTER
24-HOUR RAINFALL.
&&
EVENT NUMBER CTP1901592
TRAVISSpecial weather statement, Jul 23, 4:07 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service State College PA
407 PM EDT Tue Jul 23 2019
PAZ017-018-232030-
Northern Centre PA-Clearfield PA-
407 PM EDT Tue Jul 23 2019
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF CLEARFIELD AND CENTRE
COUNTIES UNTIL 430 PM EDT...
At 407 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Lecontes Mills to near Jeffries. Movement
was east at 20 mph.
Wind gusts 40 to 50 mph and pea size hail are possible.
Locations impacted include...
Clearfield, Philipsburg, Woodland, Curwensville, Hyde, Osceola Mills,
Plymptonville, Chester Hill, Karthaus, Houtzdale, North Philipsburg,
South Philipsburg, Sandy Ridge, Pine Glen, Jeffries, Lecontes Mills,
Morrisdale, West Decatur, Grassflat and Ramey.
LAT...LON 4124 7835 4117 7805 4114 7801 4115 7799
4115 7798 4074 7823 4073 7831 4084 7858
TIME...MOT...LOC 2007Z 283DEG 16KT 4112 7832 4090 7846
JungSpecial weather statement, Jul 23, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
421 PM EDT Tue Jul 23 2019
PAZ010-011-017-232045-
Cameron PA-Clearfield PA-Elk PA-
421 PM EDT Tue Jul 23 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF ELK...CLEARFIELD...AND
CAMERON COUNTIES UNTIL 445 PM EDT...
At 420 PM EDT, Doppler radar indicated a strong thunderstorm near
Hicks Run, moving east at 15 mph.
Wind gusts 40 to 50 mph and pea size hail are possible.
Locations impacted include...
Hicks Run and Driftwood.
LAT...LON 4138 7799 4137 7799 4122 7809 4118 7810
4114 7813 4124 7834 4140 7825
TIME...MOT...LOC 2020Z 288DEG 14KT 4131 7825
JungThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 9:46 PM EDT | Special Weather Statement | CTP | York | 44 min |
| Jul 22, 10:06 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 27 min |
| Jul 22, 11:17 PM EDT | Areal Flood Advisory | CTP | Lancaster, York | 118 min |
| Jul 23, 1:22 AM EDT | Areal Flood Advisory | CTP | Adams, Lancaster, York | 3 hr |
| Jul 23, 4:07 PM EDT | Special Weather Statement | CTP | Clearfield | 23 min |
| Jul 23, 4:33 PM EDT | Special Weather Statement | CTP | Blair | 27 min |
Nearby
Special Weather Statements in Pennsylvania, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.